| Catalog Number |
0112970 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Pain (1994); Scar Tissue (2060); Fibrosis (3167)
| Date of Event |
02/08/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2015) is considered to be a best estimate.This emdr represents the perfix plug (device #2).An additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2015 ¿ patient was diagnosed with left inguinal hernia thereby underwent laparoscopic converted into open repair with implant of perfix plug (device #1).Per operative notes, a small indirect hernia was dissected and reduced.A perfix plug (device #1) was placed into the inguinal ring and secured with sutures.¿ (b)(6) 2015 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device #2).Per operative notes, ¿the indirect hernia was identified and reduced.The perfix plug (device #2) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with chronic left inguinal pain thereby underwent open repair with removal of mesh (device #1) and inguinal necrectomy.Per operative notes, ¿the scar tissue was seen adherent to the underlying mesh (device #1).The adhesions between the mesh and conjoined tendons were dissected.The mesh (device #1) was removed.The nerve structures in the superior edge of mesh were removed¿ (b)(6) 2018 - patient was diagnosed with chronic right inguinal pain thereby underwent open repair with removal of mesh (device #2).Per operative notes, ¿due to extensive scarring and fibrosis the ilioinguinal and genitofemoral nerve were not visualized.The perfix plug (device#2) was removed from the surrounding tissues.The small indirect hernia was repaired with sutures.¿.